Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 32, NWS Nashville, TN

March 9, 2006Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 9, 2006, 8:54 PM CST for Montgomery County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2006, 8:54 PM CST (02:54 UTC)
Expired
Mar 9, 2006, 9:42 PM CST
In force
48 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Montgomery County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 7:38 PM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 559 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
559 m²/s²
0-3 km storm-relative helicity
972 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 100256
SVROHX
TNC125-100400-
/O.NEW.KOHX.SV.W.0032.060310T0254Z-060310T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
854 PM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE

* UNTIL 1000 PM CST

* AT 849 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED OVER NORTHEASTERN HOUSTON COUNTY...OR ABOUT NEAR
  ERIN...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN MONTGOMERY COUNTY AT 910 PM CST

HAIL UP TO NICKEL IN DIAMETER HAS BEEN REPORTED IN HOUSTON COUNTY 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3655 8714 3648 8712 3643 8716 3644 8717
      3634 8731 3635 8756 3637 8759 3643 8759
      3662 8712

$$

31
1 follow-up statement
000 
WWUS54 KOHX 100342
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
941 PM CST THU MAR 9 2006

TNC125-100351-
/O.CAN.KOHX.SV.W.0032.000000T0000Z-060310T0400Z/
MONTGOMERY TN-
941 PM CST THU MAR 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY IS 
CANCELLED...

THE THUNDERSTORM ACTIVITY HAS NOW WEAKENED. THEREFORE...THE WARNING 
IS NOW CANCELLED.

LAT...LON 3655 8714 3648 8712 3643 8716 3644 8717
      3634 8731 3635 8756 3637 8759 3643 8759
      3662 8712

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 8:27 PM CST, 27 minutes earlier.

Area forecast discussion, Mar 9, 8:27 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
827 PM CST THU MAR 9 2006

.UPDATE...ZONES JUST UPDATED FOR NEW SEVERE THUNDERSTORM WATCH...
AND TO ISSUE LAKE WIND ADVISORY FOR ALL OF MID STATE UNTIL
MIDNIGHT.

NARROW BAND OF SHOWERS AND THUNDERSTORMS CURRENTLY EXTEND FROM
W CENTRAL KY THROUGH NW MIDDLE TN INTO SW TN. THUNDERSTORM BAND
OVER OUR NW HAS BEGUN SHOWING SOME SIGNS OF WEAKENING...WITH
INFRARED CLOUD TOPS WARMING SLIGHTLY...AND REFLECTIVITIES
LESSENING A LITTLE.

OTHER MAJOR AREA OF PRECIP OVER E THIRD OF MID STATE CONTINUES
MOVING RAPIDLY TO THE E.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL MIDNIGHT FOR ALL OF MIDDLE TN.

&&

STEIGERWALDT
Hazardous weather outlook, Mar 9, 8:39 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME ISSUANCE
NATIONAL WEATHER SERVICE NASHVILLE TN
839 PM CST THU MAR 9 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-101130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
839 PM CST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...
A SLIGHT RISK OF SEVERE THUNDERSTORMS STILL EXIST FOR ALL BUT THE
FAR SOUTHWESTERN PORTION OF THE MID STATE. PRIMARY THREATS FROM THIS
EVENT WILL STILL BE DAMAGING WIND AND HAIL. THE SEVERE THUNDERSTORM
THREAT WILL END ACROSS THE NORTHWEST PORTIONS OF THE MID STATE BY 10
PM AND THEN POINTS EASTWARD THEREAFTER.

IN ADDITION TO THE SEVERE WEATHER THREAT...A LAKE WIND ADVISORY
REMAINS IN EFFECT ACROSS THE ENTIRE MID STATE UNTIL MIDNIGHT.
THE HIGHER WINDS WILL BE A THREAT TO HIGH PROFILE VEHICLES...AS
WELL AS MARINE TRAFFIC ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

LITTLE SIGNIFICANT WEATHER EXPECTED ON FRIDAY. INCREASING ATMOSPHERIC
INSTABILITY WILL BRING MORE THUNDERSTORM ACTIVITY INTO THE MIDSTATE
ON SATURDAY. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH
DAMAGING WIND OR HAIL.

SUNDAY THROUGH WEDNESDAY...SCATTERED THUNDERSTORM ACTIVITY WILL
CONTINUE FOR SUNDAY AND MONDAY. A FEW THUNDERSTORMS COULD BE SEVERE
ON MONDAY AS THE COLD FRONT APPROACHES THE MIDSTATE. SCATTERED
SHOWERS ARE EXPECTED TUESDAY MORNING AFTER THE FRONTAL PASSAGE. NO
SIGNIFICANT WEATHER EXPECTED ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL
IS EXPECTED THIS AFTERNOON AND EVENING.

21

In the hours before

Local storm report, Mar 9, 7:08 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     LIVINGSTON              36.39N 85.33W
03/09/2006                   OVERTON            TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS TREES DOWN COUNTY WIDE.

&&

DMASSIE
Local storm report, Mar 9, 7:12 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
712 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     1 E HENDERSONVILLE      36.29N 86.59W
03/09/2006                   SUMNER             TN   PUBLIC

            LARGE TREE LIMBS DOWN.

&&

DMASSIE
Special weather statement, Mar 9, 7:36 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
736 PM CST THU MAR 9 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-100230-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
736 PM CST THU MAR 9 2006

ANOTHER ROUND OF SEVERE WEATHER IS HEADING TOWARD MIDDLE TENNESSEE
THIS EVENING.

A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NEAR
THE LAND BETWEEN THE LAKES AREA...SOUTHWEST INTO THE JACKSON
TENNESSEE AREA. THIS LINE WILL MOVE EAST AND INTO WESTERN
MIDDLE TENNESSEE BY 830 PM CST. DAMAGING WINDS AND HAIL
CAN BE EXPECTED WITH THE LINE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
FOR FURTHER UPDATES AND WARNING SHOULD THEY BECOME NECESSARY.

BOYD
Local storm report, Mar 9, 8:29 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
829 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     6 N DOVER               36.57N 87.84W
03/09/2006                   STEWART            TN   LAW ENFORCEMENT

            TREES DOWN IN NORTHERN PARTS OF THE COUNTY.

&&

DMASSIE
Local storm report, Mar 9, 8:49 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
849 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             11 W ERIN               36.32N 87.90W
03/09/2006  E0.75 INCH       HOUSTON            TN   AMATEUR RADIO

            PENNY SIZE HAIL AT MCKINNON.

&&

DMASSIE
Local storm report, Mar 9, 8:49 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
849 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             11 W ERIN               36.32N 87.90W
03/09/2006  E0.75 INCH       HOUSTON            TN   LAW ENFORCEMENT

            PENNY SIZE HAIL AT MCKINNON.

&&

DMASSIE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:10 PM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett, Putnam65 min
Mar 9, 6:12 PM CSTSevere Thunderstorm WarningOHXWarren48 min
Mar 9, 6:45 PM CSTSevere Thunderstorm WarningOHXGrundy45 min
Mar 9, 6:59 PM CSTSevere Thunderstorm WarningOHXVan Buren31 min
Mar 9, 7:02 PM CSTSevere Thunderstorm WarningOHXWarren13 min
Mar 9, 7:58 PM CSTSevere Thunderstorm WarningOHXStewart47 min
Mar 9, 8:18 PM CSTSevere Thunderstorm WarningOHXBenton27 min
Mar 9, 8:31 PM CSTSevere Thunderstorm WarningOHXHouston29 min
Mar 9, 8:56 PM CSTSevere Thunderstorm WarningOHXHickman, Perry36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.